Alert archive / Illinois / Special Weather Statements in 2016

Special Weather Statement, NWS Lincoln, IL

August 26, 2016Knox County, Illinois

NWS Lincoln, IL issued this special weather statement at Aug 26, 2016, 10:18 PM CDT for Knox County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2016, 10:18 PM CDT (03:18 UTC)
Expired
Aug 26, 2016, 11:00 PM CDT
In force
42 min
Issued by
NWS Lincoln, IL

County Knox County, IL

The radar

The Quad Cities radar (KDVN), 73 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

516 
WWUS83 KILX 270318
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1018 PM CDT FRI AUG 26 2016
 
ILZ027-270400-
KNOX-
1018 PM CDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KNOX COUNTY UNTIL 1100 PM
CDT...

AT 1018 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER KNOXVILLE...OR NEAR GALESBURG...MOVING NORTH AT 30 MPH.

WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALESBURG...KNOXVILLE...WATAGA...ONEIDA...ALTONA...VICTORIA...
MAQUON...RIO...GILSON...EAST GALESBURG...HENDERSON...DAHINDA...
GALESBURG AIRPORT AND DELONG.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 61.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4115 9008 4079 9011 4083 9044 4115 9043
TIME...MOT...LOC 0318Z 185DEG 24KT 4092 9031 

$$

SMITH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 26, 8:47 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 26, 8:47 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
847 PM CDT FRI AUG 26 2016

.UPDATE...
Issued at 840 PM CDT Fri Aug 26 2016

Band of convection that produced some wind damage and flash
flooding over parts of east central Illinois this afternoon has
shifted off to the east and northeast early this evening with
mainly scattered showers continuing in its wake. ILX objective
analysis at 01z indicates the Most Unstable Capes ranged from
around 700 J/KG in the far north to around 1500 J/kg in the west
and south. Stronger 0-6km bulk shear has shifted further north but
we are still seeing some 25-30 kts of shear across the northern
half of our area early this evening. Last few runs of the HRRR
model suggests additional showers and storms will start to affect
the west and far southern counties late tonight from the complex
of storms currently out over northwest Missouri and across extreme
southern Illinois. Other than some minor adjustments to timing of
precip in the west and south overnight, the rest of the forecast
is in good shape. We should have the ZFP update out by 900 pm.

&&

.SHORT TERM...(This evening through Saturday)
ISSUED AT 246 PM CDT Fri Aug 26 2016

19z/2pm surface analysis shows stationary frontal boundary draped
along the I-70 corridor.  To the north of the front, widespread
cloud cover has kept temperatures in the upper 70s and lower 80s
across much of the KILX CWA.  Meanwhile south of the boundary,
sunshine earlier in the day boosted temps into the upper 80s and
lower 90s. Due to these very warm temperatures and dewpoints in the
middle 70s, SBCAPE values have climbed to around 4000 J/kg
along/south of I-70.  Deep layer shear is quite weak in this area:
however, the combination of strong instability and convergence along
the synoptic boundary has led to numerous thunderstorms blossoming
this afternoon.  Some of the storms will be capable of producing
gusty 40-50mph winds, frequent lightning, and torrential rainfall.
Have raised PoPs considerably across the SE counties through the
remainder of the afternoon to account for latest radar trends.

Think the storms across the southeast will continue into early
evening before gradually shifting eastward into Indiana and
dissipating after sunset.  The focus for additional convection will
then shift further west overnight, as WAA over the frontal boundary
produces a complex of storms across Missouri/Iowa/western Illinois.
Many of the synoptic models keep most of the precip west of the
Mississippi River until after midnight, while the Rapid Refresh
tends to develop it further east sooner.  Given poor performance of
Rapid Refresh this afternoon, have trended toward the NAM/GFS
consensus for this forecast package.  As a result, have maintained
low chance PoPs through the evening, followed by an increase to high
chance or likely after midnight.  Think the main push of
showers/storms will lift into northern Illinois and the Great Lakes
Saturday morning, but trailing boundary will provide focus for
additional development through the day.  Have gone with high chance
to likely PoPs through Saturday accordingly.

.LONG TERM...(Saturday night through Friday)
ISSUED AT 246 PM CDT Fri Aug 26 2016

The axis of an upper level shortwave ejecting northeastward
through the upper Midwest should be into northeast Illinois mid-
evening Saturday with the right-rear jet entrance in the area. A
moist and confluent low level flow will contribute to instability of
around 1500 J/KG CAPE for continued thunderstorms. These features
will continue to produce high chance thunderstorms along/northeast
of I-74 and have 50% PoPs for Saturday evening, 30-40% to the
southwest. Overnight, as the upper level feature continues to shift
northeast chances for precipitation will decrease.

Broad upper level ridging will build into the southern U.S. Sunday
through midweek, pushing the stronger upper level westerly flow
northward through the northern tier of states and southern Canada.
Central IL will become firmly within a warm moist air mass with
precipitable water around 1.75 inches, and broad surface high
pressure centered in the region. This should produce primarily
diurnal, scattered thunderstorms with lower chances at night. Have
included generally chance PoPs of 30-40% Sunday through Tuesday,
with slight chance (20%) at night. Highs expected to range from the
mid to upper 80s Sunday through Wednesday with the warmer
temperatures generally south of I-70. Lows upper 60s to around 70.

12Z models advertise a large trough deepening into the northeast
U.S. for the latter half of the week. This looks to drive a cold
front southward into central IL around Wednesday-Thursday. This
looks to bring a minor cooling/drying after it crosses over the area
Wednesday night. Have only included slight chances for thunderstorms
Wednesday night and beyond as it looks like thunderstorm activity
will be pushed off to the south and west. For temperatures have
trended highs down to the low to mid 80s for Thursday and Friday and
lows down to the low to mid 60s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 545 PM CDT Fri Aug 26 2016

Large band of showers and thunderstorms that affected areas from
DEC and CMI southeast was slowly beginning to dissipate late this
afternoon. The outflow boundary from the convection will affect
areas from SPI, DEC and CMI with variable wind directions and
speeds for about an hour or two. Further to the northwest, other
than some widely scattered showers, mainly VFR conditions will
prevail into the evening hours before the next band of showers and
storms affects the northwest portion of the forecast area after
05z as a warm front lifts back north. Most of the shower and
TSRA will be during the morning with a lull expected into the
mid afternoon hours before another threat for widely scattered
TSRA. Easterly winds tonight at 5 to 10 kts tonight will turn
southerly on Saturday as the warm front lifts north with speeds
once again on the light side, generally averaging from 7 to 12
kts.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

UPDATE...Smith
SHORT TERM...Barnes
LONG TERM...Onton
AVIATION...Smith
Hazardous weather outlook, Aug 26, 3:09 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT FRI AUG 26 2016

ILZ027>031-036>038-040>053-271100-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-
MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-
STARK-TAZEWELL-VERMILION-WOODFORD-
309 PM CDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND
WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING, WITH STORMS
INCREASING IN COVERAGE AFTER MIDNIGHT. THE POTENTIAL FOR SEVERE
WEATHER IS LOW...BUT HEAVY RAINFALL AND FREQUENT LIGHTNING WILL
BE LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE LIKELY ON SATURDAY AS AN UPPER-LEVEL
DISTURBANCE TRACKS THROUGH THE REGION. AFTER THAT...SCATTERED
THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ054>057-061>063-066>068-071>073-271100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
309 PM CDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL TRACK ACROSS EAST-CENTRAL AND
SOUTHEAST ILLINOIS LATE THIS AFTERNOON INTO THE EARLY EVENING.
THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT
LIGHTNING...AND TORRENTIAL RAINFALL. LOCALIZED FLASH FLOODING WILL
BE POSSIBLE. ADDITIONAL THUNDERSTORMS WILL RE-DEVELOP LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE LIKELY ON SATURDAY AS AN UPPER-LEVEL
DISTURBANCE TRACKS THROUGH THE REGION. AFTER THAT...SCATTERED
THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

In the hours before

Local storm report, Aug 26, 5:51 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
551 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      2 S OAKLAND             39.63N 88.03W
08/26/2016                   COLES              IL   EMERGENCY MNGR

            THE OAKLAND-ASHMORE ROAD IN FAR EASTERN COLES COUNTY HAD
            WATER FLOWING ACROSS IT BETWEEN OAKLAND AND ASHMORE.

&&

BARNES
Local storm report, Aug 26, 6:10 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
610 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     1 ESE PARIS             39.61N 87.68W
08/26/2016                   EDGAR              IL   TRAINED SPOTTER

            MULTIPLE TREE BRANCHES AND LIMBS DOWNED. SOME LIMBS WITH
            2-3 INCH DIAMETERS. TIME ESTIMATED BY RADAR.

0248 PM     HAIL             3 NE PARIS              39.65N 87.65W
08/26/2016  E1.00 INCH       EDGAR              IL   TRAINED SPOTTER

0248 PM     FLASH FLOOD      3 NE PARIS              39.65N 87.65W
08/26/2016                   EDGAR              IL   TRAINED SPOTTER

            LOW WATER CROSSINGS FLOODED.

0250 PM     TSTM WND DMG     1 E PARIS               39.62N 87.67W
08/26/2016                   EDGAR              IL   EMERGENCY MNGR

            TREE LIMBS BLOWN ONTO 6 HOUSES. 9 LOCATIONS WITH POWER
            LINES DOWN. MOST DAMAGE ON THE EAST SIDE OF TOWN. TIME
            ESTIMATED.

0315 PM     FLASH FLOOD      2 S OAKLAND             39.63N 88.03W
08/26/2016                   COLES              IL   EMERGENCY MNGR

            THE OAKLAND-ASHMORE ROAD IN FAR EASTERN COLES COUNTY HAD
            WATER FLOWING ACROSS IT BETWEEN OAKLAND AND ASHMORE.

0354 PM     HAIL             2 S ALLENVILLE          39.53N 88.54W
08/26/2016  M1.00 INCH       MOULTRIE           IL   TRAINED SPOTTER

0534 PM     HEAVY RAIN       DECATUR                 39.85N 88.93W
08/26/2016  M1.50 INCH       MACON              IL   BROADCAST MEDIA

            FROM WAND-TV

0543 PM     HEAVY RAIN       OWANECO                 39.48N 89.19W
08/26/2016  M1.25 INCH       CHRISTIAN          IL   PUBLIC

            RELAYED BY WAND-TV

&&

BARNES
Local storm report, Aug 26, 6:42 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
642 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     CHARLESTON              39.48N 88.18W
08/26/2016                   COLES              IL   TRAINED SPOTTER

            TREE BLOWN ONTO POWER LINES ON HARRISON ST.

0635 PM     HEAVY RAIN       1 S DECATUR             39.84N 88.93W
08/26/2016  M2.29 INCH       MACON              IL   BROADCAST MEDIA

            MEASURED AT WAND-TV

&&

25
Local storm report, Aug 26, 7:14 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
714 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     WELDON                  40.12N 88.75W
08/26/2016                   DE WITT            IL   EMERGENCY MNGR

            TREE DOWN ON ROUTE 10 AND WEST STREET. TREE DOWN ON LYNN
            STREET.

0654 PM     HEAVY RAIN       DECATUR AIRPORT         39.83N 88.87W
08/26/2016  M1.27 INCH       MACON              IL   ASOS

&&

25
Local storm report, Aug 26, 9:30 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
930 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     HEAVY RAIN       ELWIN                   39.78N 88.96W
08/26/2016  M1.85 INCH       MACON              IL   BROADCAST MEDIA

&&

25
Special weather statement, Aug 26, 10:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1018 PM CDT FRI AUG 26 2016

ILZ027-270400-
KNOX-
1018 PM CDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KNOX COUNTY UNTIL 1100 PM
CDT...

AT 1018 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER KNOXVILLE...OR NEAR GALESBURG...MOVING NORTH AT 30 MPH.

WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALESBURG...KNOXVILLE...WATAGA...ONEIDA...ALTONA...VICTORIA...
MAQUON...RIO...GILSON...EAST GALESBURG...HENDERSON...DAHINDA...
GALESBURG AIRPORT AND DELONG.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4115 9008 4079 9011 4083 9044 4115 9043
TIME...MOT...LOC 0318Z 185DEG 24KT 4092 9031

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 5:10 AM CDTAreal Flood AdvisoryILXScott3 hr
Aug 27, 5:16 AM CDTAreal Flood AdvisoryILXCass, Fulton, Mason, Tazewell3 hr
Aug 27, 6:35 PM CDTSpecial Weather StatementILXPiatt55 min

Nearby

Special Weather Statements in Illinois, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.